Fentanyl transdermal 25mcg/hr patches recalled

Actavis announced a voluntary recall of 18 lots of fentanyl transdermal system 25mcg/hour patches manufactured by Corium. Actavis identified one lot of 25mcg/hour fentanyl patch (Control/Lot # 30349) shipped to market that contained one patch that released its active ingredient faster than the approved specification in laboratory testing. An accelerated release of fentanyl from a 25mcg/hour patch can lead to adverse events for at-risk patients, including excessive sedation, respiratory depression, hypoventilation, and apnea.

The recalled Lot #s are:
  • 30041, Exp 12/2011
  • 30049, Exp 12/2011
  • 30066, Exp 12/2011 
  • 30096, Exp 01/2012
  • 30097, Exp 02/2012
  • 30123, Exp 01/2012
  • 30241, Exp 02/2012
  • 30256, Exp 02/2012
  • 30257, Exp 03/2012
  • 30258, Exp 03/2012
  • 30349, Exp 03/2012
  • 30350, Exp 03/2012
  • 30391, Exp 03/2012
  • 30392, Exp 04/2012
  • 30429, Exp 04/2012
  • 30430, Exp 04/2012
  • 30431, Exp 04/2012
  • 30517, Exp 04/2012

Fentanyl transdermal system patches are indicated for Patients in possession of the affected fentanyl patches should stop using it immediately and contact their healthcare provider if they experience adverse events related to the use of the product.

For more information call (877) 422-7452 for Medical Issue/Product Questions or (888) 896-4562 for Return/Reimbursement Questions or visit www.actavis.us/en/Fentanyl_Recall.htm.